Translator Disclaimer
15 March 2014 Lines of minima in outer space
Ursula Hamenstädt
Duke Math. J. 163(4): 733-776 (15 March 2014). DOI: 10.1215/00127094-2429807

Abstract

We define lines of minima in the thick part of outer space for the free group Fn with n3 generators. We show that these lines of minima are contracting for the Lipschitz metric. Every fully irreducible outer automorphism of Fn defines such a line of minima. Now let Γ be a subgroup of the outer automorphism group of Fn which is not virtually abelian. We obtain that if Γ contains at least one fully irreducible element, then for every p(1,) the second bounded cohomology group Hb2(Γ,p(Γ)) is infinite-dimensional.

Citation

Download Citation

Ursula Hamenstädt. "Lines of minima in outer space." Duke Math. J. 163 (4) 733 - 776, 15 March 2014. https://doi.org/10.1215/00127094-2429807

Information

Published: 15 March 2014
First available in Project Euclid: 12 March 2014

zbMATH: 06288360
MathSciNet: MR3178431
Digital Object Identifier: 10.1215/00127094-2429807

Subjects:
Primary: 37A20
Secondary: 30F60

Rights: Copyright © 2014 Duke University Press

JOURNAL ARTICLE
44 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.163 • No. 4 • 15 March 2014
Back to Top